Format

Send to

Choose Destination
See comment in PubMed Commons below
J Neuroimaging. 2015 Jan-Feb;25(1):147-9. doi: 10.1111/jon.12094. Epub 2014 Feb 26.

Lithium toxicity and PRES: a novel association.

Author information

1
University of Arkansas for Medical Sciences, Department of Radiology, Neuroradiology Division, Little Rock, AR.

Abstract

We report two cases of posterior reversible encephalopathy syndrome (PRES) occurring in association with supra-therapeutic serum lithium levels. Although the neurologic manifestations of lithium toxicity are well known, this is, to our knowledge, the first report describing a link between lithium toxicity and PRES. We discuss the current understanding of the pathogenesis of PRES and suggest mechanisms by which lithium may play a role in its development.

KEYWORDS:

Posterior reversible encephalopathy syndrome; hypertensive encephalopathy; lithium; seizure

PMID:
24571251
DOI:
10.1111/jon.12094
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center